Virginia, 2010Hail and Damaging Wind in Virginia, May 28, 2010
May 28, 2010 · NWS LWX · 3 events in 3 counties and zones
A backdoor cold front passed through central Virginia on the 28th. Showers and thunderstorms developed near the boundary.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A backdoor cold front passed through central Virginia on the 28th. Showers and thunderstorms developed near the boundary. Warm and humid air ahead of the front lead to moderate amounts of instability. Some thunderstorms became severe with large hail the primary threat.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at May 28, 9:32 AM EST, 4 hours 13 minutes earlier.
Area forecast discussion, May 28, 9:32 AM EST, 4 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1032 AM EDT FRI MAY 28 2010
.SYNOPSIS...
A FRONT WILL MOVE WESTWARD TOWARD THE APPALACHIANS TODAY...WHILE
HIGH PRESSURE SETTLES OFF THE MID ATLANTIC COAST. HIGH PRESSURE
REMAINS IN CONTROL ON SATURDAY. A BACKDOOR FRONT MOVES SOUTH OF
THE REGION SATURDAY NIGHT. HIGH PRESSURE RETURNS SUNDAY AND
MONDAY. ANOTHER COLD FRONT CAN BE EXPECTED TUESDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
FRONTAL BOUNDARY WILL CONTINUE TO MOVE WEST TOWARD THE APPALACHIANS
TODAY...BECOMING MORE DIFFICULT TO IDENTIFY WITH TIME. FORECAST
REMAINS ON TRACK WITH CONVECTION LIKELY INITIATING CLOSE TO THIS
BOUNDARY AND WITHIN AN AREA OF HIGHER SURFACE BASED INSTABILITY
ACROSS THE ALLEGHENY AND POTOMAC HIGHLANDS/SHENANDOAH VALLEY
AREAS EARLY TO MID AFTERNOON. GIVEN EXPECTED CAPE...LOCALLY
SEVERE STORMS ARE POSSIBLE FOR DAMAGING WIND GUSTS/LARGE HAIL.
BIGGER RISK WILL BE FOR FLASH FLOODING. STORMS WILL BE SLOW MOVERS
PLUS THIS AREA RECEIVED A DECENT AMOUNT OF RAINFALL YESTERDAY
WHICH HAS REDUCED FLASH FLOOD GUIDANCE. FLASH FLOOD WATCH WAS
EXPANDED WEST TO INCLUDE THE POTOMAC HIGHLANDS...AND REMAINS FOR
THE SHENANDOAH VALLEY AND CENTRAL VIRGINIA FOOTHILLS.
FURTHER EAST TOWARD THE WASHINGTON-BALTIMORE CORRIDOR...SURFACE
INSTABILITY IS FORECAST TO BE MUCH WEAKER. THERE MAY BE ELEVATED
INSTABILITY...SO CANT RULE OUT RULE OUT THUNDERSTORMS BUT THE
SEVERITY AND INTENSITY SHOULD BE WEAKER FROM THOSE EXPECTED
FURTHER SOUTHWEST TOWARD THE SHENANDOAH VALLEY AREA.
CONVECTION WILL WANE/DISSIPATE FROM NORTH TO SOUTH DURING THE
EVENING HOURS. MAY HAVE TO CONTEND WITH PATCHY FOG/LOW CLOUDS
OVERNIGHT.
&&
.SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/...
SAT WL BE A BIT QUIETER THAN FRI...BUT WKNG BNDRY WL STILL BE IN
THE VCNTY...AND THUS CANNOT RMV POPS ENTIRELY. SHUD BE A FEW MORE
BINOVC...AND THUS MAXT WL BE A LTL HIER. THE EXTENT OF CLRG
DIFFERS BTWN NAM/GFS...WHICH IS NOTED IN THEIR RESPECTIVE MAXT
FCSTS. TOOK A MAV/MET BLEND FOR THE PD TO ACCT FOR UNCERTAINTY.
HIPRES WL BUILD FM THE GRTLKS SAT NGT...WHICH WL FINALLY PROVIDE A
BRIEF PD OF CLRG SKIES AND DRY WX.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
HIGH PRESSURE HAS A BETTER CHANCE OF BRINGING DRY CONDITIONS ON
SUNDAY...BUT THIS MAY BE BRIEF AS IT MOVES OFF THE COAST ON MONDAY
AND MODELS SHOW A COLD FRONT APPROACHING FROM THE WEST. TIMING OF
THE FRONT SUGGESTS TUESDAY/TUESDAY NIGHT WILL HAVE A BETTER CHANCE
OF THUNDERSTORMS THAN MONDAY...WITH MONDAY PERHAPS MAINLY BEING
TERRAIN INITIATED STORMS. WILL HAVE TO DETERMINE HOW FAR SOUTH THE
FRONT GETS DURING THE MID WEEK. WE ARE GETTING INTO THE TIME OF YEAR
WHEN CLEAN PASSAGES BECOME HARDER TO COME BY...AND IT POSSIBLE THE
BOUNDARY STALLS OUT OVER OR JUST SOUTH OF THE AREA ON WEDNESDAY.
&&
.AVIATION /13Z FRIDAY THROUGH TUESDAY/...
MVFR CIGS SHOULD IMPROVE BY 15Z ACROSS THE TERMINALS...FOR
PREVAILING VFR CONDITIONS OUTSIDE OF CONVECTION. CONVECTION THAT
DEVELOPS IS LIKELY TO AFFECT KCHO FIRST IN THE AFTERNOON WITH
POSSIBLE IFR RESTRICTIONS. CLOSER TOWARD THE HUBS...CONVECTION MAY
OCCUR LATER IN THE DAY/EVENING. CURRENT TAFS MAY INCLUDE VCTS TOO
SOON AT THE HUBS...AND MAY WIND DELAYING A COUPLE HOURS AND LIMIT
TO THE A 2 TO 4 HOUR WINDOW WHERE WE HAVE THE GREATEST CONFIDENCE
OF CONVECTION OCCURRING.
EXPECT CONVECTION...AND ASSOCIATED FLIGHT RESTRICTIONS INTO FRIDAY
EVENING. EVEN AFTER CONVECTION GENERALLY ENDS FRIDAY NIGHT...
MVFR/IFR FLIGHT RESTRICTIONS IN LINGERING LOW CLOUDS/FOG ARE
LIKELY SATURDAY MORNING. HIGH PRESSURE BUILDS IN OVER THE WEEKEND.
&&
.MARINE...
FRONT HAS MOVED WEST OF THE WATERS...WITH AN EASTERLY FLOW IN
PLACE ACROSS THE WATERS. LOCAL WRF-ARW CONTINUES TO SUGGEST A
MARGINAL SCA ADVISORY OVER OUR LOWER MD BAY/LOWER TIDAL POTOMAC
REGION...AND WILL MAINTAIN SCA. SHUD ALSO BE A FEW TSRA...ALTHO
ELY FLOW WL GNLY KEEP IT MORE STBL THAN THU.
THE BNDRY PUSHES BACK ACRS WATERS LT SAT-SAT EVE. ATTM...NO FLAGS
XPCTD THRU THE MEMORIAL DAY WKND.
&&
.TIDES/COASTAL FLOODING...
DURING HIGH TIDE EARLY THIS MORNING...MINOR TIDAL FLOODING
THRESHOLDS WERE REACHED AT THE USUAL SENSITIVE LOCATIONS SUCH AS
ANNAPOLIS AND ALEXANDRIA WITH 1 TO 1.5 FEET ANOMALIES UNDER A FULL
MOON. THESE ANOMALIES WILL CONTINUE THROUGH AT LEAST THE NEXT
COUPLE OF HIGH TIDE CYCLES AND MAY INCREASE A LITTLE. THE NEXT
HIGH TIDE CYCLE IS THE LOWER OF THE NEXT 2. HAVE MODERATE TO HIGH
CONFIDENCE IN THE SECOND REACHING MINOR TIDAL FLOODING THRESHOLDS
BUT THE FIRST MAY BE MORE MARGINAL...BUT MAY BE CLOSE ENOUGH WHERE
WE WILL ISSUE A COASTAL FLOODING ADVISORY FOR THE FOLLOWING 2
CYCLES.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR VAZ021-025>031-
036>040-050-051-501-502.
WV...FLASH FLOOD WATCH THROUGH THIS EVENING FOR WVZ054.
MARINE...SMALL CRAFT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR ANZ533-
534-537-541>543.
&&
SYNOPSIS...PELOQUIN
NEAR TERM...PELOQUIN
SHORT TERM...HTS
LONG TERM...HTS
AVIATION...PELOQUIN/HTS
MARINE...PELOQUIN/HTS
TIDES/COASTAL FLOODING...PELOQUINHazardous weather outlook, May 28, 8:09 AM EST, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
909 AM EDT FRI MAY 28 2010
ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
291000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
909 AM EDT FRI MAY 28 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...TODAY AND TONIGHT
A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE MID CHESAPEAKE BAY AND
TIDAL POTOMAC RIVER FOR THIS AFTERNOON INTO EARLY THIS EVENING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
MDZ003>005-009-010-501-502-VAZ021-025>031-036>040-042-050-051-501-
502-WVZ050>055-501>504-291000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-
CULPEPER-NORTHERN FAUQUIER-SOUTHERN FAUQUIER-HAMPSHIRE-MORGAN-
BERKELEY-JEFFERSON-PENDLETON-HARDY-WESTERN GRANT-EASTERN GRANT-
WESTERN MINERAL-EASTERN MINERAL-
909 AM EDT FRI MAY 28 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS WILL DEVELOP THIS AFTERNOON...PRODUCING HEAVY
RAINFALL. A FLASH FLOOD WATCH HAS BEEN POSTED FOR THE POTOMAC
HIGHLANDS...NORTHERN AND CENTRAL BLUE RIDGE AND THE NORTHERN AND
CENTRAL SHENANDOAH VALLEY THROUGH THIS EVENING. PLEASE REFER TO
AWIPS HEADER WBCFFALWX OR WMO HEADER WGUS61 KLWX FOR DETAILS.
IN ADDITION...THESE THUNDERSTORMS WILL BE STRONG TO LOCALLY
SEVERE ACROSS THE POTOMAC HIGHLANDS AND INTO THE CENTRAL FOOTHILLS
AND CENTRAL VALLEY...WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY.
In the hours before
Special weather statement, May 28, 12:19 PM EST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
119 PM EDT FRI MAY 28 2010
VAZ021-WVZ054-281745-
HIGHLAND VA-PENDLETON WV-
119 PM EDT FRI MAY 28 2010
...STRONG THUNDERSTORMS TO AFFECT HIGHLAND AND PENDLETON COUNTIES...
AT 120 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
NORTH OF BLUE GRASS...MOVING SOUTH AT 10 MPH.
HEAVY RAIN WITH THIS STORM MAY REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
PENNY-SIZE TO NICKEL-SIZE HAIL CAN BE EXPECTED WITH THIS STORM.
&&
LAT...LON 3838 7933 3831 7961 3857 7965 3860 7949
TIME...MOT...LOC 1720Z 342DEG 9KT 3852 7954
BJL
Special weather statement, May 28, 12:32 PM EST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
132 PM EDT FRI MAY 28 2010
WVZ501-502-281800-
WESTERN GRANT WV-EASTERN GRANT WV-
132 PM EDT FRI MAY 28 2010
...STRONG THUNDERSTORMS TO AFFECT WESTERN GRANT AND EASTERN GRANT
COUNTIES...
AT 132 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
NORTHWEST OF MAYSVILLE...MOVING SOUTH AT 15 MPH.
STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THIS STORM MAY REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
PENNY-SIZE HAIL CAN BE EXPECTED WITH THIS STORM.
&&
LAT...LON 3903 7931 3905 7932 3906 7930 3908 7931
3908 7934 3910 7935 3919 7927 3915 7909
3884 7914 3890 7928 3895 7936
TIME...MOT...LOC 1732Z 022DEG 13KT 3912 7921
JRKSpecial weather statement, May 28, 12:52 PM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
152 PM EDT FRI MAY 28 2010
VAZ026-WVZ054-281815-
PENDLETON WV-ROCKINGHAM VA-
152 PM EDT FRI MAY 28 2010
...STRONG THUNDERSTORMS TO AFFECT PENDLETON AND ROCKINGHAM
COUNTIES...
AT 152 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
NORTHWEST OF RAWLEY SPRINGS...MOVING SOUTH AT 5 MPH.
THIS STORM IS PRODUCING HEAVY DOWNPOURS...SMALL HAIL AND FREQUENT
CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY FOR YOUR SAFETY.
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
HEAVY RAIN WITH THIS STORM MAY REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3868 7924 3870 7902 3840 7886 3838 7906
3847 7922
TIME...MOT...LOC 1752Z 350DEG 3KT 3858 7911
JRKSpecial weather statement, May 28, 12:57 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
157 PM EDT FRI MAY 28 2010
VAZ021-281815-
HIGHLAND VA-
157 PM EDT FRI MAY 28 2010
...STRONG THUNDERSTORMS TO AFFECT HIGHLAND COUNTY...
AT 157 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
NORTHWEST OF SIRONS MILL...MOVING SOUTH AT 15 MPH.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THIS STORM MAY REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
SMALL HAIL CAN BE EXPECTED WITH THIS STORM.
&&
LAT...LON 3859 7965 3859 7963 3857 7960 3855 7954
3847 7949 3844 7942 3833 7937 3825 7954
3856 7967
TIME...MOT...LOC 1757Z 351DEG 13KT 3842 7949
JRKSpecial weather statement, May 28, 1:12 PM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
212 PM EDT FRI MAY 28 2010
MDZ501-502-WVZ504-281845-
CENTRAL AND EASTERN ALLEGANY MD-EXTREME WESTERN ALLEGANY MD-
EASTERN MINERAL WV-
212 PM EDT FRI MAY 28 2010
...STRONG THUNDERSTORMS TO AFFECT CENTRAL AND EASTERN ALLEGANY...
EXTREME WESTERN ALLEGANY AND EASTERN MINERAL COUNTIES...
AT 212 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BARTON...MOVING EAST AT 15 MPH.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THIS STORM MAY REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
DIME-SIZED HAIL CAN BE EXPECTED WITH THIS STORM.
&&
LAT...LON 3969 7872 3951 7873 3940 7881 3949 7907
3957 7902 3963 7899
TIME...MOT...LOC 1812Z 271DEG 13KT 3955 7902
JRKSpecial weather statement, May 28, 1:15 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
215 PM EDT FRI MAY 28 2010
VAZ026-WVZ054-281845-
PENDLETON WV-ROCKINGHAM VA-
215 PM EDT FRI MAY 28 2010
...STRONG THUNDERSTORMS TO AFFECT PENDLETON AND ROCKINGHAM
COUNTIES...
AT 215 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTHEAST OF DEER RUN...MOVING SOUTHEAST AT 15 MPH.
STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THIS STORM MAY REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
PENNY-SIZE HAIL CAN BE EXPECTED WITH THIS STORM.
&&
LAT...LON 3887 7923 3886 7919 3877 7906 3879 7905
3881 7902 3878 7890 3872 7880 3857 7887
3871 7933
TIME...MOT...LOC 1815Z 296DEG 14KT 3875 7918
JRKThunderstorm Wind, Augusta
- When
- May 28, 1:45 PM EST
- Where
- Augusta County, 0.41 mi E of Jennings Gap
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 38.271, -79.192
Many large limbs were down at Jennings Gap.
Hail, Page
- When
- May 28, 2:47 PM EST
- Where
- Page County, 1.18 mi E of Alma
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 38.601, -78.528
Half dollar size hail was reported near Stanley.
Hail, Nelson
- When
- May 28, 3:39 PM EST
- Where
- Nelson County, 3.65 mi E of Montebello
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.860, -79.084
Quarter size hail was reported about three miles east of Montebello.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Puerto Rico, May 28 to 29, 20102 deaths · 1 injured · $30,000 · 12 events
- Wildfire in Alaska, May 28, 2010$1.5 million · 1 event
- Flash Flooding and Hail in Virginia, May 28, 2010$290,000 · 1.75 in hail · 33 events
- Flash Flooding and Hail in North Carolina, May 28 to 29, 2010$313,000 · 1 in hail · 31 events
- Flash Flooding and Hail in Alabama, May 28 to 30, 2010$86,000 · 1.75 in hail · 27 events
- Hail and Damaging Winds in Mississippi, May 28 to 30, 2010$156,000 · 1.25 in hail · 11 events
- Hail and Damaging Winds in Alabama, May 28, 2010$92,000 · 1 in hail · 11 events
- High Wind in Utah, May 28, 20101 injured · $80,000 · 68 kt wind · 4 events
- Flash Flooding and Hail in North Carolina, May 28 to 29, 2010$71,000 · 1.25 in hail · 13 events
- Flash Flood and Hail in West Virginia, May 28, 2010$100,000 · 1.5 in hail · 4 events
- Flash Flood and Damaging Winds in Virginia, May 28, 2010$82,000 · 55 kt wind · 5 events
- Flash Flood and Hail in North Carolina, May 28, 20102 injured · 1.75 in hail · 32 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 233293, 233291, 233292.